MAUDE Adverse Event Report: 3D SYSTEMS VSP SYSTEM; INTERMEDIATE SPLINT

3D SYSTEMS VSP SYSTEM; INTERMEDIATE SPLINT
Model Number Intermediate Surgical Splint
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sales representative notified 3d systems after patient surgery that the intermediate surgical splint did not set the patient's occlusal anatomy into the correct intermediate occlusion.The surgeon was able to adjust accordingly to achieve the correct final occlusion during surgery; however, contacted 3ds with concerns of why there was such a large deviation present.3ds performed an investigation that digitally reviewed the virtual surgical planning and design files.It was determined the intermediate splints were designed off of stl files that did not represent the surgeon's requested intermediate occlusion for the patient.This information was provided to the surgeon.No adverse effects were reported after surgery.
 
Event or Problem Description
The surgeon reported the vsp system intermediate splint did not match the planned intermediate position for the patient's maxilla for double jaw orthognathic surgery.

Brand Name
VSP SYSTEM
Common Device Name
INTERMEDIATE SPLINT
Manufacturer (Section D)
3D SYSTEMS
5381 south alkire circle
littleton CO 80127
MDR Report Key12197386
Report Number1724955-2021-00003
Device Sequence Number11093531
Product Code DZJ
UDI-Device Identifier00816847020534
UDI-Public(01)00816847020534(10)152068
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K120956
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberIntermediate Surgical Splint
Device Lot Number152068
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2021
Initial Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age25 YR